Oregon, 2004Heavy Snow in Oregon, February 16 to 17, 2004
February 16 to 17, 2004 · NWS BOI · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 16, 3:45 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 16, 3:45 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
345 PM MST MON FEB 16 2004
.SHORT TERM...MOIST SOUTHWESTERLY FLOW CONTINUES AS PACIFIC STORM
WRAPS UP OFFSHORE. WATER VAPOR SATELLITE PICS SHOW MOISTURE FEED
EXTENDING OUT PAST HAWAIIAN ISLANDS. CURRENT ISSUE IS FIRST WAVE OF
PRECIP WHICH HAS ALREADY PUSHED INTO SOUTHEAST OREGON AT TIME. SOME
AREAS SEEING PRECIP START AS SNOW. IN LOWER TREASURE VALLEY EXPECT
SNOW TO CONTINUE INTO THIS EVENING BEFORE MIXING WITH AND CHANGING
TO RAIN AS TEMPERATURES GRADUALLY WARM. EXPECT TRAPPED COLD AIR TO
HOLD ON LONGER IN BAKER COUNTY AND HAVE THUS ISSUED A SNOW ADVISORY
FOR BAKER COUNTY. GET STRONG PUSH OF WARM AIR AND ASSOCIATED
PRECIPITATION OVERNIGHT INTO TOMORROW. MODELS DIFFER WITH PRECIP
AMOUNTS TONIGHT. WENT MORE TOWARD PREV FORECAST AND ETA MODEL WITH
LESSER QPF AMOUNTS. EXPECT SURGE OF WARM AIR TO PUSH SNOW LEVELS UP
TO 6-7K OVER BOISE AND CENTRAL MTNS...AND HAVE HELD OFF ON ANY
HIGHLIGHTS. VALLEY SFC TEMPERATURES TOMORROW RISE TO NEAR
50F...FIRST TIME SINCE DECEMBER CHANCE OF PRECIP CONTINUES AS
REGION REMAINS UNDER MOIST SOUTHWESTERLY FLOW THRU WEDNESDAY. AREA
BEGINS TO DRY OUT AS UPR LOW ONSHORE THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A PROGRESSIVE HEMISPHERIC
PATTERN ALONG WITH A SPLIT OFF THE NORTHWEST COAST CHARACTERIZE THE
PERIOD. THERE IS BETTER THAN AVERAGE AGREEMENT BETWEEN MODELS AS
WELL AS GFS RUN TO RUN CONSISTENCY. MOST OF THE JET ENERGY WILL BE
GOING NORTH TOWARD ALASKA AND SOUTH TOWARD CALIFORNIA AND THE
SOUTHWEST U.S. AFTER FRIDAYS WEAK UPPER LEVEL RIDGE DEPARTS A
WEAK UPPER LEVEL TROUGH WILL MOVE INLAND OVER THE SOUTHWEST STATES
SATURDAY FOLLOWED BY A SECOND OVER CALIFORNIA AND OREGON LATE
MONDAY. OUR CWFA WILL BE ON THE PERIPHERIES OF THESE TROUGHS
SO SLIGHT CHANCE AND LOW CHANCE POPS ARE THE BEST WE CAN DO FOR
SATURDAY THROUGH MONDAY. FOR TEMPERATURES WE WILL MAKE NO CHANGES
KEEPING FORECASTS 2 TO 4 DEGREES ABOVE NORMAL SUPPORTED BY 500 MB
HEIGHT FORECASTS LACK OF SNOW COVER IN THE LOWER VALLEYS AND ENOUGH
DOWN VALLEY PRESSURE GRADIENT AND CLOUDS TO PREVENT COLD AIR FROM
REESTABLISHING ITSELF.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...SNOW ADVISORY TIL MIDNIGHT TONIGHT PST ZONE 62.
SHORT TERM ..DG
LONG TERM....JT
Hazardous weather outlook, Feb 16, 5:00 AM MST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
500 AM MST MON FEB 16 2004
IDZ011>016-028>030-ORZ061>064-171200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
500 AM MST (400 AM PST) MON FEB 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Snow, Baker
- When
- February 16, 5:00 PM MST to February 17, 11:00 AM MST
- Where
- Baker forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
Please see narrative for Idaho this date.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, February 16, 200417 events
- Flash Flooding in Oregon, February 16 to 17, 20043 events
- High Wind in Oregon, February 16 to 17, 20043 events
- Heavy Snow in Idaho, February 16 to 17, 20043 events
- Dense Fog in Wyoming, February 16, 20042 events
- High Wind in California, February 16, 200458 kt wind · 2 events
- Heavy Snow in Idaho, February 16 to 18, 20042 events
- High Wind in California, February 16 to 17, 200478 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384575.